MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PROBE STRAIGHT; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PROBE STRAIGHT; ACCESSORIES,ARTHROSCOPIC
Model Number 010001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Foreign Body In Patient (2687)
Date of Event 07/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during a knee arthroscopy, the probe broke and a 1x3 mm fragment of the probe became lodged in the posterior recess in the posterior medial compartment of the knee.The patient needed an extra incision to try to retrieve the broken fragment and numerous post-operative x-rays to determine if the fragment had moved.The retained fragment has caused and continues to cause pain in the patients knee.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10 h3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Attempts to obtain medical documents were unsuccessful and thus a thorough medical investigation was not performed.Insufficient product identification information was provided, and thus, a manufacturing record review could not be conducted.A complaint history review concluded this was a repeat issue.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
PROBE STRAIGHT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key12330646
Report Number1219602-2021-01729
Device Sequence Number16850323
Product Code NBH
UDI-Device Identifier03596010021533
UDI-Public03596010021533
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number010001
Device Catalogue Number010001
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;